Citation: Spicerack-F. "Dropsical Eyelids: An Experience with DXM (exp36617)". Erowid.org. Dec 12, 2007. erowid.org/exp/36617
Late on a Sunday evening I drank one 12-oz bottle of generic Tussin DM -- about 700mg. After a couple of hours the effects weren't strong enough for my liking, so I took a couple of swigs from a bottle of Robo MS. I figure I took somewhere between 800 and 850mg in all. But this isn't about the trip -- it's about what happened afterwards.
During the trip my face swelled up, my eyes especially. They were actually swollen half-shut. And when I woke up the next day, my eyelids were still very puffy. The swelling was especially bad near the inner corners, giving the curious illusion of an epicanthic fold. Cold compresses didn't help. My eyelids stayed swollen for three days. My family started remarking on it. My mother, in particular, was excessively worried, and wanted to take me to a doctor.
I also noticed that I had gained several pounds since Sunday, which makes me think I was retaining water throughout my whole body. I didn't look or feel bloated, though I did find myself urinating less often. On Wednesday morning my period started. So PMS was probably the main cause of the water retention. But I am quite certain that taking dex made it worse. Anyway, as Wednesday progressed the swelling slowly went down. I tried a cold compress again in the evening, and this time it returned my eyes almost to normal.
This wasn't a terribly serious problem and it won't dissuade me from continuing to do DXM, but it was disturbing and unattractive, and I want others to know that it is a potential after-effect of the drug.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.